I've taken several antidepressants and a couple low level anti-anxiety. We can't seem to find the right combination, but one of the things I've noted, is even when my mood is a little better, my energy stinks! my doc just prescribed something in the Ritalin (Dexstrostat) family. Has anyone had such meds with antidepressants with good results?
You know, I am on Wellbutrin XL and Topamax and I was prescribed Ritalin at one time, and that had no effect on me, so they tried Adderall and that had no effect either. If you find any answers to this, I would love to know as well because I have a new Dr. now and she acts like my last Dr. has prescribed me everything there is to prescribe someone with bipolar II disorder over the past 6 years. I was diagnosed as being A.D.D. also, but I am not sure if I am an extreme case of A.D.D. or if it is just part of my Bipolar and the side effects from the meds I'm currently on. I am sooo unfocused and I totally need a stimulant, but the Dr.s act like they can't do anything to help me but lower my does or take me off them. Grrr. Sorry I didn't really help much, but I am intrigued in the answer to your question as well. lol
For what ever it's worth, I take a large amount of depressants due to a number of issues (fibromyalgia, anxiety, depression, c-ptsd). Any medication that has a depressant effect at this point is really considered to be a big problem for me, if nothing else, just due to concerns over my cns depression. I currently have to take 250mg Nuvigil, and am also being checked for possible Narcolepsy due to other factors than all of the downers. Pristiq, an SNRI did not make me sleepy as well as Wellbutrin a Norepinephrine-dopamine reuptake inhibitors (NDRIs) (whatever that means) is not suppose to make you sleepy. Wellbutrin is the only Antidepressant on the market that's actually resembles the structure of amphetamines, and will test positive for amphetamines if taking this drug. It usually is taken to augment a drug vs. taking it alone cause in high doses, it can lower your seizure threshold.
That being said, I do not know what the combo of the above would have with the Ritalin, or if you're taking any other medications. If your doctor is willing to prescribe you an upper, and you really want to get rid of the anxiety, you might want to give benzos a try (if you haven't already). Yes, they are sedating, but something like Xanax has among the lower sedating profiles. The regular Xanax lasts for a very short time, good for situational anxiety, but there's also Xanax ER, something that lasts for 12 hours. I personally take 3mg of Klonopin (has a much much longer half life), and it was the only thing that really knocked the anxiety issues out. All of the antidepressants may have helped a bit, but it was the benzo that did the trick. Klonopin by the way has a much more sedating profile than Xanax, thus the reason why it probably wouldn't be a good match.
I don't know what you've all tried, but I do know that doctors generally try to avoid benzos like the plague due to their habit forming profiles. True, however, you can always decrease these meds in small amounts over time, and also, they've been on the market a whole lot longer than any modern antidepressant (which also have addictive profiles), making them in some ways safer than SSRI's and SNRI's. But... once again, I don't know what you've tried and haven't tried.
For whatever it's worth, it took me FOREVER to find a good combo of drugs that helped just my anxiety, and in the end, we finally tried Pristiq, an unlikely choice to go along with the Klonopin. The doctor didn't want for me to rely on the benzo alone, besides, I also suffer from depression. The doctor actually didn't even like the fact that I was taking the benzo long term, but oh well.
Please remember, I am in no way shape or form a doctor, and your doctor knows best. It is always good to do your research, ask questions, and give suggestions when options aren't brought up, especially ones that your doctor may be reluctant to try. But ultimately, we didn't go through med school, and the doctor is almost (fear of the FDA) always looking out for your best interest!
Good luck, and I hope that this helps you out a bit!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 29 years old. I suffer from fibromyalgia. I have tried several anti-depressants in the past. I?
Posted 4 Dec 2010 • 11 answers
Posted 11 Aug 2011 • 3 answers
Posted 21 Jun 2013 • 3 answers
Posted 14 Dec 2014 • 3 answers
Posted 20 Jan 2015 • 1 answer